MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 1ML S/T W/NDL 25X5/8 RB; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 1ML S/T W/NDL 25X5/8 RB; PISTON SYRINGE
Catalog Number 309626
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
Material#: 309626 batch#:unknown it was reported that the bd syringe 1ml s/t w/ndl 25x5/8 rb had foreign matter.It was reported by the customer that the base end of the needle at the hub there is a drip of excess silicone or plastic hanging onto the needle.Few millimeters of this foreign matter.Patient said that the insertion was painful as well.Verbatim: nurse calling on behalf of patient who picked up box of needles from pharmacy last week.The base end of the needle at the hub there is a drip of excess silicone or plastic hanging onto the needle.Few millimeters of this foreign matter.Patient said that the insertion was painful as well.Delay in treatment pharmacy did not replace needles because they didn't see the defect.Photos are available of this failure date of event- unknown happened last week he said the entire box of new needles all have this condition.Ref 309626 ndc- (b)(4).Additional information provided on 04/12/2024: hi, sorry for the delayed response.I don¿t know the answer to most of these questions, unfortunately.I didn¿t realize there would be additional steps, so i don¿t even have the patient¿s information handy at this point.The patient reported increased discomfort with use of these needles.I sent a new needle/syringe prescription to a different pharmacy, the patient purchased new needles/syringes, and i recommended that we review injection teaching in person so that we can rule out any other issues leading to increased discomfort.I don¿t know if i¿ll be able to obtain these from the patient, but you can send a return label to: (b)(6).If the patient ends up bringing these in, i can send them your way.Ruth.
 
Additional Manufacturer Narrative
The date received by manufacturer has been used for this field.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
It was reported there is a drip of excess silicone or plastic hanging onto the bottom of the needle hub.To aid in the investigation, two photos were provided for evaluation by our quality team.One photo shows a needle assembly with no packaging blister or plastic shield, and the area where the needle and needle hub join.The amount and shape of the epoxy is acceptable.The second photo shows a packaging blister top web.No defects or imperfections were observed.Based on the investigation and with the photo sample analysis the symptom reported by the customer could not be confirmed.

Brand Name
BD SYRINGE 1ML S/T W/NDL 25X5/8 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19139927
Report Number1213809-2024-00238
Device Sequence Number12870346
Product Code FMF
UDI-Device Identifier30382903096269
UDI-Public(01)30382903096269
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309626
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2024
Supplement Date Received by Manufacturer11/13/2024
Initial Report FDA Received Date04/18/2024
Supplement Report FDA Received Date11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown